Publicacions Matemàtiques

Heat Kernel Lower Gaussian Estimates in the Doubling Setting Without Poincaré Inequality

Salahaddine Boutayeb

Full-text: Open access


In the setting of a manifold with doubling property satisfying a Gaussian upper estimate of the heat kernel, one gives a characterization of the lower Gaussian estimate in terms of certain Hölder inequalities.

Article information

Publ. Mat., Volume 53, Number 2 (2009), 457-479.

First available in Project Euclid: 20 July 2009

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58J35: Heat and other parabolic equation methods
Secondary: 47D07: Markov semigroups and applications to diffusion processes {For Markov processes, see 60Jxx} 46E35: Sobolev spaces and other spaces of "smooth" functions, embedding theorems, trace theorems

Heat kernel Hölder inequalities


Boutayeb, Salahaddine. Heat Kernel Lower Gaussian Estimates in the Doubling Setting Without Poincaré Inequality. Publ. Mat. 53 (2009), no. 2, 457--479.

Export citation


  • M. T. Barlow, Which values of the volume growth and escape time exponent are possible for a graph?, Rev. Mat. Iberoamericana 20(1) (2004), 1\Ndash31.
  • M. T. Barlow and R. F. Bass, Random walks on graphical Sierpinski carpets, in: “Random walks and discrete potential theory” (Cortona, 1997), Sympos. Math. XXXIX, Cambridge Univ. Press, Cambridge, 1999, pp. 26\Ndash55.
  • M. T. Barlow and R. F. Bass, Divergence form operators on fractal-like domains, J. Funct. Anal. 175(1) (2000), 214\Ndash247.
  • I. Benjamini, I. Chavel, and E. A. Feldman, Heat kernel lower bounds on Riemannian manifolds using the old ideas of Nash, Proc. London Math. Soc. (3) 72(1) (1996), 215\Ndash240.
  • T. Coulhon, Off-diagonal heat kernel lower bounds without Poincaré, J. London Math. Soc. (2) 68(3) (2003), 795\Ndash816.
  • T. Coulhon, Ultracontractivity and Nash type inequalities, J. Funct. Anal. 141(2) (1996), 510\Ndash539.
  • T. Coulhon and A. Grigor'yan, Random walks on graphs with regular volume growth, Geom. Funct. Anal. 8(4) (1998), 656\Ndash701.
  • A. Grigor'yan, The heat equation on noncompact Riemannian manifolds, (Russian), Mat. Sb. 182(1) (1991), 55\Ndash87; translation in: Math. USSR-Sb. 72(1) (1992), 47\Ndash77.
  • A. Grigor'yan, Heat kernel upper bounds on a complete non\guiocompact manifold, Rev. Mat. Iberoamericana 10(2) (1994), 395\Ndash452.
  • A. Grigor'yan, J. Hu, and K.-S. Lau, Heat kernels on metric measure spaces and an application to semilinear elliptic equations, Trans. Amer. Math. Soc. 355(5) (2003), 2065\Ndash2095 (electronic).
  • A. Grigor'yan and A. Telcs, Sub-Gaussian estimates of heat kernels on infinite graphs, Duke Math. J. 109(3) (2001), 451\Ndash510.
  • B. Hambly and T. Kumagai, Heat kernel estimates for symmetric random walks on a class of fractal graphs and stability under rough isometries, in: “Fractal geometry and applications: a jubilee of Benoît Mandelbrot, Part 2”, Proc. Sympos. Pure Math. 72, Amer. Math. Soc., Providence, RI, 2004, pp. 233\Ndash259.
  • W. Hebisch and L. Saloff-Coste, On the relation between elliptic and parabolic Harnack inequalities, Ann. Inst. Fourier (Grenoble) 51(5) (2001), 1437\Ndash1481.
  • P. Li and S.-T. Yau, On the parabolic kernel of the Schrödinger operator, Acta Math. 156(3–4) (1986), 153\Ndash201.
  • S. Martines, M. Sans, and M. D. Martines, Some inequalities for fractional integrals and derivatives, (Russian), Dokl. Akad. Nauk SSSR 315(5) (1990), 1049\Ndash1051; translation in: Soviet Math. Dokl. 42(3) (1991), 876\Ndash879.
  • E.-M. Ouhabaz, Heat kernels of multiplicative perturbations: Hölder estimates and Gaussian lower bounds, Indiana Univ. Math. J. 47(4) (1998), 1481\Ndash1495.
  • E.-M. Ouhabaz, “Analysis of heat equations on domains”, London Mathematical Society Monographs Series 31, Princeton University Press, Princeton, NJ, 2005.
  • L. Saloff-Coste, A note on Poincaré, Sobolev, and Harnack inequalities, Internat. Math. Res. Notices 2 (1992), 27\Ndash38.
  • L. Saloff-Coste, Parabolic Harnack inequality for divergence-form second-order differential operators, Potential theory and degenerate partial differential operators (Parma), Potential Anal. 4(4) (1995), 429\Ndash467.
  • L. Saloff-Coste, “Aspects of Sobolev-type inequalities”, London Mathematical Society Lecture Note Series 289, Cambridge University Press, Cambridge, 2002.
  • E. M. Stein, “Topics in harmonic analysis related to the Littlewood\guioPaley theory”, Annals of Mathematics Studies 63, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1970.